MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD WINGED; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD WINGED; PERIPHERAL IV CATHETERS
Catalog Number 381533
Medical Device Problem Codes Leak/Splash (1354); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number 3277650 provided cannot be verified in association with the reported material number.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd insyte autoguard winged hole in the catheter.The following information was provided by the initial reporter: after the nurse placed it, it started leaking blood.At first the nurse thought it was leaking from around the insertion site, but when he flushed the iv, it squirted blood/saline vertically out of the catheter at the insertion point.There was a hole in the catheter.The nurse removed the iv and placed a new on in the other arm.No issue with that one.No patient harm.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Additional information: lot number.Investigation results: the reported defect could not be refuted nor confirmed in the absence of a sample.The root cause cannot be determined for an unconfirmed defect.Dhr for lot number 3277650 has been reviewed.This lot was built and packaged on nfa line 2 from 19oct2023 through 21oct2023 for a total quantity of (b)(4) units.No related quality issues or deviations were found during the manufacture of the subassembly batch.This complaint type will continue to be trended within the post market surveillance process and any determined escalation will be managed there.

Brand Name
BD INSYTE AUTOGUARD WINGED
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19058770
Report Number1710034-2024-00296
Device Sequence Number15122698
Product Code FOZ
UDI-Device Identifier00382903815333
UDI-Public(01)00382903815333
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381533
Device Lot Number3277650
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2024
Supplement Date Received by Manufacturer04/11/2024
Initial Report FDA Received Date04/08/2024
Supplement Report FDA Received Date05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown